Drug side effects?

Hi, my name is Carol. I've got hypothyroidism, hiatus hernia, breast cancer and terrible aching bones, joints and muscles. Not sure if my medications (thyroxine, letrazole) are causing the aching. Been on thyroxine for many years and was diagnosed with breast cancer one year ago. I had a dexa scan at that point and was prescribed calcium D3, fultium and alendronic acid (which I stopped after a month when I read up on it). Any advice would be welcome

6 Replies

oldestnewest
  • Welcome Carol to our forum and I am sorry you have more than one problem to contend with, particularly breast cancer and I do hope everything goes well.

    I don't know how treatment for cancer affects someone but I do know that aches/pains etc can be symptoms of hypothyroidism - treated or untreated.

    Ask for a new blood test and it should be the very earliest possible and fasting. It should be TSH, T4, T3, Free T4 and Free T3 and antibodies. Vitamin B12, Vit D, iron, ferritin and folate.

    Also for the test you should leave about 24 hours approx from your last dose of levo and the test and take it afterwards. Levo should be take on an empty stomach with one full glass of water and wait about an hour before eating.

    Get a print-out with the ranges and post on a new question for members to comment. The following will explain the reason for the tests stated above.

    thyroiduk.org.uk/tuk/testin...

    If you can be relieved of your bone pain etc you will feel a lot better.

  • Welcome to the forum, Caroland53.

    It may reduce the interactions between Letrazole and Levothyroxine if you take them 4 hours apart. Vitamin D should also be taken 4 hours away from Levothyroxine.

    If you post your recent thyroid and vitamin D results and ranges (figures in brackets after results) members will advise whether you are optimally dosed.

  • Hi Carol,

    I read this only yesterday and I think you might find it interesting, particularly the part about T3 since you say you're only on T4:

    forefronthealth.com/hypothy...

    Best wishes, Katy

  • Hi

    sorry to hear you are feeling unwell and have breast cancer. I had breast cancer 21 years ago, so thought I would let you know to give you hope.

    I am hypo. and was diagnosed six years ago.

    I would get your Vit D checked as I have read low Vit D can be associated with breast cancer and it can also cause aches and pains. My level was 22 a few years ago, also my Vit B12, and folate were low, when I supplemented and got my levels higher I felt better.

    They now advice to take Vit K2 MK7 with the Vit D3 as this in turn helps calcium go to the bones and teeth making them stronger.

    Just as HEA72 says do check with your consultant before taking any new supplements.

    Hope this helps.

    Best wishes.

  • Hi there, do you take a nutritional supplement with magnesium, zinc and selenium in it? If you're deficient in these nutrients then your body won't be able to convert the T4 (levothyroxine) to T3. So it may help to take these? Do check with your doctor though first before taking any nutritional supplements, to make sure these are not contraindicated in anyway with the treatment and medications you are presently on. :-)

  • I take my thyroxine at 7.30 my B6 and B12 at 10. calcium D3 at 12, fultium D3 and K2 at 2, more calcium D3 at 4, vit C and zinc at 6 letrazole at 7.30 and magnesium at 9.30!

You may also like...